Alert archive / Puerto Rico / Red Flag Warnings in 2019
Red Flag Warning 3, NWS JSJ
NWS JSJ issued this red flag warning at Jan 4, 2019, 1:46 AM CST. It took effect at Jan 4, 2019, 8:00 AM CST. It was in force for 8 hr. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Jan 4, 2019, 1:46 AM CST (07:46 UTC)
- In effect from
- Jan 4, 2019, 8:00 AM CST
- Expired
- Jan 4, 2019, 4:00 PM CST
- In force
- 8 hr
- Issued by
- NWS JSJ
The text
As transmitted.
695 WWCA82 TJSJ 040746 RFWSJU URGENT - FIRE WEATHER MESSAGE National Weather Service San Juan PR 346 AM AST Fri Jan 4 2019 ...Moderate east to southeast winds along with low relative humidity values due to a dry air mass in place will result in high fire danger across the southern coastal plains of Puerto Rico... .The combination of very dry vegetation, moderate winds, and low relative humidity values will result in a few hours of high fire danger from late this morning into this afternoon. PRZ014-027-041600- /O.NEW.TJSJ.FW.W.0003.190104T1400Z-190104T2200Z/ South Central Coastal Plains- Southwest Coastal Plains and Mona Island- 346 AM AST Fri Jan 4 2019 ...RED FLAG WARNING IN EFFECT FROM 10 AM THIS MORNING TO 6 PM AST THIS EVENING FOR WINDS AND LOW RELATIVE FOR FIRE WEATHER ZONES 014 AND 027... The National Weather Service in San Juan has issued a Red Flag Warning, which is in effect from 10 AM this morning to 6 PM AST this evening. * AFFECTED AREA...Fire weather zones 014 and 027. * WIND...East to southeast 15 to 20 mph with higher gusts. * HUMIDITY...35 to 45 percent * THUNDERSTORMS...None * IMPACTS...any fires that develop will likely spread rapidly. Outdoor burning is not recommended. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Red Flag Warning means that critical fire weather conditions are either occurring now....or will shortly. A combination of strong winds...low relative humidity...and warm temperatures can contribute to extreme fire behavior. && $$
What forecasters said that day
The local office's own words before this red flag warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS JSJ wrote its last area forecast discussion before this red flag warning went out at Jan 3, 7:59 PM CST, 5 hours 47 minutes earlier.
Area forecast discussion, Jan 3, 7:59 PM CST, 5 hours 47 minutes before
Area Forecast Discussion
National Weather Service San Juan PR
959 PM AST Thu Jan 3 2019
.UPDATE...Fair weather conditions are expected to prevail
overnight across the islands. Dry air continues at the mid and
upper levels of the atmosphere. However, light trade wind showers
could move at times across portions of the USVI and eastern PR.
Rainfall should be minimal, if any. Breezy trades will persist
across the regional waters overnight. Fragmented low level clouds
and passing trade wind showers across the Atlantic waters will
stream across the region later on Friday night into Saturday
morning.
&&
.AVIATION...Mainly VFR conditions are expected to prevail across
all terminals during the next 24 hours. East winds will continue
between 10-15 kt, however, lighter land breeze variations are
expected overnight.
&&
.MARINE...Seas are expected to range between 4 to 6 feet and trade
winds will continue around 15 to 20 kt with higher gusts at
times. Therefore, small crafts should exercise caution across the
regional waters. A high rip current risk will continue for the
northwest to north central beaches of Puerto Rico on Friday.
&&
.PREV DISCUSSION... /issued 452 PM AST Thu Jan 3 2019/
SYNOPSIS...Mid to upper-level ridge pattern will hold across the
forecast through Saturday, but will gradually erode Sunday through
Monday as an amplifying polar trough will enter and move across
the west Atlantic. This will maintain a stable weather pattern
with mainly fair weather conditions through at least Saturday.
Surface high pressure anchored across the west- central Atlantic
will continue to promote breezy conditions into the weekend. The
ridging pattern aloft is forecast to completely break down by the
middle of next week and will be replaced by the mid to upper- level
trough. This will result better potential for moisture convergence
and unsettled weather conditions by the latter half of next week.
SHORT TERM...Tonight through Sunday...
At upper levels, a ridge to our west will maintain a northwest flow
until an inverted trough containing the sub-tropical jet wells up
from the south behind the ridge and the jet brushes the local area.
As it passes us from the west the flow will become southwest.
Mid levels remain quite dry until Sunday. High pressure at 700 mb north
of the region will shift to the northeast of San Juan on Sunday. Patches
of moisture in the east southeast flow around the high pressure will
move through the area late Saturday through Sunday. This in turn will
cause the precipitable water to increase to around 1.5 inches.
At the surface weak surface boundaries from old frontal systems are
dying both southwest and northeast of the area. The boundary to the
northeast will sink southwards across the the area overnight aided
by the prevailing winds and quickly push through the area on Friday
bringing a slight increase in shallow moisture and a few more showers.
High pressure at the surface to the northeast will maintain moderate
trade winds during the entire period. The prevailing winds are however
forecast to shift to the east southeast on Friday and allow slightly
warmer temperatures and mostly fair weather skies across the region
on Friday. The low level winds will remain east to east southeast
through the remainder of the period as moisture in the area increases
and temperatures return to near normal. This will cause mostly isolated
to scattered showers to favor the east and southeast coast each night,
followed by some development mostly along the central and north portions
of Puerto Rico each afternoon. Mostly fair weather skies should prevail
elsewhere.
LONG TERM...Sunday through Thursday...(from previous discussion)
The mid to upper-level ridge pattern is forecast to hold across
the forecast area, but will gradually erode Sunday through
Tuesday of next week. This will maintain the mid to upper- levels
of the atmosphere very dry, resulting in a stable weather pattern
with mainly fair weather conditions expected to prevail. However,
small patches of low-level moisture embedded within the trade
wind flow could result in occasional trade wind showers mainly
affecting portions of northern and eastern PR and the USVI,
especially during the overnight and early morning hours.
Both the GFS and ECMWF models still suggest that a major shift in
the synoptic pattern will unfold by Wednesday as the mid to upper-
level ridge pattern that has been the dominant feature will erode
and give way to an amplifying mid to upper- level trough that
will move and spread across the western Atlantic. If model guidance
is correct on this change in the synoptic pattern, more unsettled
weather conditions could be expected by the latter half of next
week with the potential for more significant rainfall amounts in
isolated areas. On limiting factor however is how much low to mid
level moisture the prevailing winds will bring across the region
during that time.
AVIATION...VFR conds all TAF sites. Minor mtn topping with low
clouds. Isold -SHRA. Sfc winds east 10-20 kt with some hir gusts
and minor sea breeze influences till 03/22Z then 5-15 kt with
minor land breeze influences--highest on the north coast of PR and
arnd TKPK. Aft 04/10Z -SHRA to mov thru TNCM/TKPK with brief MVFR
CIGS. Max winds east 30-35 kt btwn FL130-145 and WNW 30-40 kt
FL410-435. and FL480-510.
MARINE...Marine conditions are slowly improving. Small craft
advisories are set to come down later tonight for all local
zones. Winds will continue 15-20 kt with seas between 4-6 feet.
Seas are expected to reach a minimum of 3-5 feet by Monday
as high pressure to the north weakens over the weekend.
&&
.PRELIMINARY POINT TEMPS/POPS...
SJU 73 86 75 86 / 20 40 50 40
STT 74 83 74 85 / 20 30 30 40
&&
.SJU WATCHES/WARNINGS/ADVISORIES...
PR...High Rip Current Risk until 6 AM AST Friday for North Central-
Northwest.
VI...None.
AM...None.
&&
DS/RAMHazardous weather outlook, Jan 3, 3:54 AM CST, 21 hours 52 minutes before
Perspectivas sobre Condiciones Peligrosas del Tiempo Servicio Nacional de Meteorologia San Juan PR 525 AM AST martes 3 de enero de 2018 AMZ710>745-PRZ001>013-041000- San Juan y Vecindad-Noreste-Sureste- Este Interior- Norte Central-Interior Central-Ponce y Vecindad- Noroeste- Oeste Interior-Mayaguez y Vecindad-Suroeste-Culebra- Vieques-Aguas cercanas y lejanas a la costa del Atlantico y Caribe- 525 AM AST martes 3 de enero de 2018 Esta perspectiva sobre las condiciones peligrosas del tiempo es para Puerto Rico y las aguas costeras adyacentes del Atlantico. .Dia Uno...Hoy y esta noche .Viento... Se esperan vientos sostenidos de hasta 20 nudos a traves de las aguas locales. Se esperan vientos de hasta 20 mph con rafagas ocasionales a traves de areas costeras de Puerto Rico. .Oleaje...Se espera oleaje picado/vigoroso de hasta 7 pies a traves de las aguas locales, mientras disminuyen durante el dia. .Corrientes marinas...Existe riesgo alto de corrientes marinas para la costa norte de Puerto Rico y Culebra. Existe un riesgo moderado de corrientes marinas a traves del resto de las aguas locales, excepto por algunas playas a traves del oeste de Puerto Rico. .Dias dos a siete...viernes a miercoles Se espera riesgo moderado a alto de corrientes marinas durante los proximos dias. .Comunicado sobre informacion reportada por observadores... No se anticipa activacion amplia de observadores, sin embargo, se les exhorta a los observadores individuales a reportar corrientes marinas al Servicio Nacional de Meteorologia en San Juan. AMZ715-725-VIZ001-002-041000- San Tomas, San John e Islas Adyacentes- Santa Cruz- Aguas cercanas del Atlantico y aguas costeras adyacentes del Caribe- 525 AM AST martes 3 de enero de 2018 Esta perspectiva sobre las condiciones del tiempo peligrosas es para las Islas Virgenes Americanas y las aguas costeras adyacentes. .Dia Uno...Hoy y esta Noche .Viento... Se esperan vientos sostenidos de hasta 20 nudos a traves de las aguas locales. Se esperan vientos de hasta 20 mph con rafagas ocasionales a traves de areas costeras de las Islas Virgenes Americanas. .Oleaje...Se espera oleaje picado/vigoroso de hasta 7 pies a traves de las aguas locales, mientras disminuyen durante el dia. .Corrientes marinas...Existe riesgo alto de corrientes marinas para todas la playa Cramer Park en Santa Cruz. Existe un riesgo moderado de corrientes marinas a traves de la mayoria del resto de las playas de las Islas Virgenes Americanas. .Dias dos a siete...viernes a miercoles Se espera riesgo moderado a alto de corrientes marinas durante los proximos dias. .Comunicado sobre informacion reportada por observadores... No se anticipa activacion amplia de observadores, sin embargo, se les exhorta a los observadores individuales a reportar corrientes marinas al Servicio Nacional de Meteorologia en San Juan.
Nearby
Red Flag Warnings in Puerto Rico, 2019Every red flag warning in 2019
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.